I think you're over exaggerating the rate of connective tissue problems associated with Cipro (and other drugs in the same class, flouroquinolones.) First of all, the only major problem FQs have had regarding connective tissue in humans is tendon rupture. In animal studies there's a whole host of other connective tissue problems, but humans aren't rats or beagle puppies.
Tendon rupture is pretty serious, it usually requires surgery to correct. That's why there's a giant disclaimer on these drugs. It's one of those rare, but serious side-effects. The actual rate of tendon problems with these drugs is very, very low, less than a fraction of a percent of all patients that have taken these drugs. You're literally talking about hundreds of instances of tendon problems out of hundreds of thousands that have safely used FQs.
If you look at actual cases of tendon rupture, it seems that some people are more susceptible than others; ex. if you have pre-exiting tendonitis, over 60, or renal impairment. So an otherwise healthy person's chance of tendon problems is even lower than overall reported rate.
As for the possibility of tissue damage using the drug in your ear, it's probably zero. Cipro isn't systemically absorbed through the skin in any significant amount, so it's theoretically very unlikely. There haven't been any reports of tendon or other connective tissue problems using otic FQs.
Lastly, the article probably wasn't talking about ciprofloxacin or FQs. (Although I haven't read it.) There's certainly more risk to using FQs compared with traditional penicillins or cephalosporins. However FQs are candy compared to polymixins.